Posted by dancingstar on March 27, 2006, at 9:52:39
In reply to Re: Redirect: getting off effexor » dancingstar, posted by SLS on March 27, 2006, at 7:36:54
To answer your questions, I stopped taking Effexor in September '04. I was so sick in so many ways that it's hard to remember exactly what symtpoms were helped by taking Benadryl. I just know that when I couldn't function at all, the Benadryl helped me to get through the day.
After I had taken it, I read that there is the potential for heart problems when taking antihistamines in close proximity to having taken Effexor. I got the impression that this was less with Benadryl than with the newer ones, like Claritin...but there is no question that I had an arrythmia for quite a while after I stopped taking Effexor, and I was certainly taking Benadryl. Also, my potassium was way high for no good reason.
Ever since I took and stopped taking Effexor, my entire endocrine system has been severely out of balance. It began with my thyroid and progressed from there. My adrenals no longer function well at all, and I think it is safe to say that I was and am the most health conscious person that you can possibly imagine. I'm pretty athletic, and can no longer do the things that I was able to do before taking Effexor because now if I push too hard, I get a terrible migraine the next day.
I don't know what the dose is for children's Benadryl. You can get it at the drug store.
I guess while the Bendaryl made me generally more comfortable by taking the edge off the enormous amount of pain that I experienced, the symptoms or problems that remained unchanged involved my entire endocrine and autonomic nervous systems. I also know that nothing, including Benadryl, helped that horrible pain and stiffness in the back of my neck...which I have, but to a slightly lesser degree, to this day.